Thunderstorm Wind, Carroll
- When
- July 19, 3:30 PM CST
- Where
- Carroll County, 0.63 mi NNW of Oak Grove
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.458, -93.436
Strong thunderstorm wind blew down large trees.
Thunderstorms developed during the late afternoon hours of the 19th over portions of northwestern Arkansas. A few of these thunderstorms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the late afternoon hours of the 19th over portions of northwestern Arkansas. A few of these thunderstorms produced damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 19, 2:02 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT THU JUL 19 2012
.DISCUSSION...
MAIN WEATHER STORY WILL REMAIN THE EXCESSIVE HEAT FOR THE NEXT
SEVERAL DAYS AS HIGH PRESSURE ALOFT REMAINS ENTRENCHED OVER
THE CENTRAL PLAINS. COULD SEE A FEW ISOLATED THUNDERSTORMS THIS
AFTERNOON ACROSS FAR NORTHWEST ARKANSAS IN THE HIGHER TERRAIN.
PRECIPITATION COVERAGE WILL LIKELY REMAIN MINIMAL...BUT MAY
ADD SLIGHT CHANCE POPS IN A FEW AREAS DEPENDING ON THE LATEST
RADAR TRENDS.
WEAK FRONTAL BOUNDARY EXPECTED TO PUSH INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY EARLY FRIDAY AFTERNOON. ALONG/SOUTH OF
BOUNDARY...TEMPERATURES ARE EXPECTED TO SOAR INTO THE 105 TO 110
DEGREE RANGE WITH THE HOTTEST CONDITIONS AROUND THE ARKANSAS
RIVER VALLY. HAVE EXTENDED THE HEAT ADVISORY THROUGH FRIDAY WHICH
MATCHES THE TIME FRAME OF THE ONGOING EXCESSIVE HEAT WARNING.
SLIGHTLY COOLER AIR TRIES TO WORK INTO THE AREA ON SATURDAY AS
WEAK SURFACE HIGH PRESSURE SHIFTS INTO THE NORTHEAST STATES.
UPPER RIDGE HOWEVER WILL REMAIN OVER THE CENTRAL PLAINS AND WILL
LIKELY BE THE DOMINATE FEATURE AS ABOVE NORMAL TEMPERATURES CONTINUE
INTO THE EARLY PART OF NEXT WEEK. UPPER RIDGE DOES SLOWLY WEAKEN
WITH TIME AND BEGINS TO SHIFT EAST...SO LOWERED HIGH TEMPS BY A
DEGREE OR SO EACH DAY THROUGH THE REMAINDER OF THE EXTENDED PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 108 75 104 / 10 0 10 10
FSM 77 105 77 102 / 10 20 10 10
MLC 75 103 75 102 / 10 10 10 10
BVO 73 106 70 104 / 10 0 10 10
FYV 72 100 71 98 / 10 10 10 10
BYV 75 99 72 98 / 10 10 10 10
MKO 76 108 75 104 / 10 0 10 10
MIO 74 103 74 101 / 10 0 10 10
F10 77 109 75 103 / 10 10 10 10
HHW 77 101 78 100 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ055-OKZ060.
EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
OKZ060.
HEAT ADVISORY UNTIL 9 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ029.
EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
ARZ029.
&&
SHORT TERM...14
LONG TERM....12HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT THU JUL 19 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-200615-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT THU JUL 19 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CONVECTION LINGERS EARLY AFTERNOON IN SOUTHEASTERN KANSAS...AND
MOSTLY WILL REMAIN NORTH OF THE OKLAHOMA BORDER THROUGH THE AFTERNOON. AN
OUTFLOW BOUNDARY HAD PUSHED INTO NORTHEAST OKLAHOMA EARLIER
TODAY...BUT OFFERED NOTHING MORE THAN A TEMPORARY WIND SHIFT.
THE HEAT WILL BUILD TOWARDS DANGEROUS LEVELS TODAY ACROSS THE REGION.
MANY AREAS REMAINED QUITE WARM OVERNIGHT...WHICH HAS GIVEN A JUMP
START TO THE EXCESSIVE HEAT EXPECTED THIS AFTERNOON. EXCESSIVE HEAT
WARNINGS WILL BE IN EFFECT THIS AFTERNOON FOR THE TULSA...
BARTLESVILLE...AND FORT SMITH AREAS. AN EXCESSIVE HEAT WATCH
REMAINS IN EFFECT FOR ALL AREAS EXCEPT FAR NORTHWEST ARKANSAS.
ADDITIONALLY..CONTINUED DRY CONDITIONS AND OCCASIONALLY BREEZY
PERIODS DURING THE AFTERNOONS WILL ENHANCE THE WILDFIRE DANGER
ACROSS THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS
HEAT POTENTIAL.
EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF EXCESSIVE HEAT WILL AFFECT THE ENTIRE REGION
AND PREVAIL AT LEAST INTO EARLY NEXT WEEK. AFTERNOON HEAT INDEX
VALUES ABOVE 105 DEGREES ARE LIKELY... WITH OVERNIGHT LOW
TEMPERATURES REMAINING QUITE WARM. ABUNDANT DORMANT VEGETATION
EXISTS DUE TO THE ONGOING DROUGHT COMBINED WITH HOT AND BREEZY
AFTERNOONS WILL RESULT IN DAILY FIRE WEATHER CONCERNS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
RESPONSES TO EXCESSIVE HEAT CONDITIONS WILL LIKELY BE NEEDED...
PARTICULARLY FRIDAY THROUGH MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT THU JUL 19 2012
OKZ054>056-192200-
NOWATA OK-OSAGE OK-WASHINGTON OK-
428 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NOWATA...NORTHERN OSAGE AND WASHINGTON
AT 429 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FORAKER TO 4 MILES SOUTHWEST OF
LENAPAH TO 2 MILES SOUTHEAST OF LENAPAH...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...SHIDLER...OKESA...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...HULAH...GRAINOLA...BARTLESVILLE...
DEWEY...COPAN...SOUTH COFFEYVILLE...OSAGE HILLS STATE PARK AND WAH
SHA SHE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3701 9609 3700 9607 3699 9545 3664 9543
3663 9543 3675 9670 3691 9677 3700 9676
3701 9675
TIME...MOT...LOC 2129Z 002DEG 15KT 3696 9651 3682 9570
3682 9561The Springfield radar (KSGF), 87 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
5 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large trees.
Strong thunderstorm wind damaged the roof of a home and blew down several large trees.
Strong thunderstorm wind uprooted or snapped 6 large trees and destroyed 2 hay barns near the County Road 5395 and Highway 74 intersection.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind damaged a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400190, 400191, 400192, 400193, 400194.